Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    GOT THE SHOT, WONT STOP SPOTTING
    avatar
    claudia0918 posted:
    I just got on the shot for my birth control a month and a half ago and since then i have not gotten my period, but exactly a month after i got the shot i started spotting. It has been approx 2 and a half weeks and i am still spotting.
    I dont know if this is something i should be concerned with or not because i have read that its ok to spot since i had never gotten the shot before.
    I would just like to know if i should be concerned about the spotting..also during intercourse i will start spotting. Is this normal?
    Reply
     
    avatar
    georgiagail responded:
    As the attached article states, spotting is a common side effect. In addition, since this is continuous hormone containing birth control (as opposed to, say, taking a week of placebo pills with oral birth control), there are a fair number of women on this shot who stop having menstrual periods altogether.

    http://www.plannedparenthood.org/health-topics/birth-control/birth-control-shot-depo-provera-4242.htm

    Gail
     
    avatar
    claudia0918 replied to georgiagail's response:
    YES I HAD READ ABOUT THAT ALREADY, MY ISSUE IS THAT I STOPPED GETTING THE SHOT I ONLY GOT IT ONCE IN OCTOBER AND SINCE I HAVE NOT HAD A PERIOD I AM AWARE THAT I WAS NOT GOING TO HAVE A PERIOD WHILE I WAS ON IT, BUT I STOPPED IT AND I STILL HAVENT GOTTEN ONE. AT THE TIME I WAS SUPPOSED TO GET IT I ONLY SPOTTED FOR ONE DAY


    Helpful Tips

    Be the first to post a Tip!

    Expert Blog

    Below the Belt: Women's Health - Jane Harrison-Hohner, RN, RNP

    From HPV to irregular periods to PMS to fibroids, Jane Harrison-Hohner, RN, is here to share her knowledge and insight...Read More

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.